What causes spotting along with cramps after having I pill?

default
Posted on Sat, 20 Jun 2015 in Birth Control
Question: Hello ,
I had unprotected sex on 21st May and i took an I-pill in 2 hours as my boyfriend has ejaculated.
On 31st May I got severe abdominal cramps and it continues for two days along with spotting which has not yet ceased.
I wanted to know if this spotting is serious as i got extreme cramps. And what are the chances of me being pregnant.
Also, I do not have regular periods and i am a patient of PCOS.
doctor
Answered by Dr. Aarti Abraham 18 minutes later
Brief Answer:
Chances of pregnancy are less than 5 %.

Detailed Answer:
Hello
Thanks for writing to us with your health concern.
Spotting with cramps is common after taking the I pill, so dont worry.
Also, when was your last proper menstrual period ?
WIth PCOS, and irregular periods, it is difficult to calculate your chances of pregnancy, but the I pill is more than 95 % effective in preventing a pregnancy.
Looking forward to hearing from you.
Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Aarti Abraham 5 minutes later
I had my last periods on 6th of April. Also, I've been taking homoepathic medicine for my PCOS. So on an average my cycle is now of 35 days. Could you please tell me the chances of me being pregnant? Also, for how long the spotting can continue?
doctor
Answered by Dr. Aarti Abraham 7 minutes later
Brief Answer:
As below.

Detailed Answer:
SO when you had sex on 21st of May, your cycle was already delayed by 15 days, so chances are very low that you would be ovulating.
So chances of your being pregnant are less than 5 %.
The spotting, if it is due to the I pill will last for 3 - 5 days at the most.
If it is due to PCOS, it may last longer or progress into a proper period.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Aarti Abraham 5 minutes later
Okay ma'am . In case i do not get my periods by what date can i take urine pregnancy test for confirmation. As it really tenses me.
And from when can i continue with my medicines of PCOS?
doctor
Answered by Dr. Aarti Abraham 7 minutes later
Brief Answer:
Take a test 3 weeks after unprotected sex.

Detailed Answer:
You can keep taking your medication for PCOS, but in my opinion, homeopathic treatment does not work for that.
If overweight, you need to lose weight, else start Metformin.
Also, you can safely take a pregnancy test 3 weeks after unprotected sex, if you do not have your period by then.
You can reach me directly anytime using the following link -
http://doctor.healthcaremagic.com/doctors/dr-aarti-abraham/64623
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Aarti Abraham 2 hours later
Hello ma'am. I just realized that my last period was on 6th of May and not on 6th of April. Could I be pregnant as it maybe my ovulation period? Also after the intercourse I got a white discharge for few days . What could that be? The discharge was white and dry. And turned into clear water just before the spotting.
doctor
Answered by Dr. Aarti Abraham 2 hours later
Brief Answer:
As below

Detailed Answer:
That makes 21st of May likely to be around your ovulation time.
But still the I pill keeps you protected, so do not worry.
White discharge is normal during this phase of the menstrual cycle.
I would just ask you to take a test 3 weeks after the unprotected sex occurred, that is the most reliable way to rule out a pregnancy.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Aarti Abraham 26 hours later
I have been feeling a bit nauseated. I had it before too, but assumed it to be from Ipill. However, after few days, I am experiencing it again. Could you please tell me what could it be?
doctor
Answered by Dr. Aarti Abraham 1 minute later
Brief Answer:
Could be pre menstrual

Detailed Answer:
It could be pre menstrual, how is your bleeding now ?
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Aarti Abraham 3 minutes later
Not yet stopped, but certainly less than before. If it does not stop am I supposed to take any action? Can you please tell me any medicine by which I can get my periods early? I want it to come soon as I don't want to carry the burden of risk for any longer.
doctor
Answered by Dr. Aarti Abraham 2 hours later
Brief Answer:
As below.

Detailed Answer:
See, the I pill can cause your period to come earlier than normal, and because of the I pill, the bleeding can be lighter than normal too.
So this just might be your period, earlier and lighter than normal.
Just take a pregnancy test 3 weeks after unprotected sex, and wait and watch for your cycles.
Please dont take any more hormones, it will further mess up your cycles.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Aarti Abraham

OBGYN

Practicing since :1998

Answered : 6010 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Treatment/Therapy

Recent questions on  Ipill

doctor1 MD

Hi, Subject : Missed Periods ( had Emergency Contraceptive called "i-pill" last month Sept. ) Last Month "September" I got my Periods at 30th...

doctor1 MD

Hello, My friend had consumed an ipill and it's been more than 36hrs now. She is experiencing body pain , cramps and also fever . Her due date for...

doctor1 MD

Hi doc, im 22, my LMP was aug 24, i had unprotected sex on july 27 took ipill within 24 hours, i suffered with severe fever and cold on september...

doctor1 MD

I am a 24 Years Old Married Woman, Last month I had unprotected sex with my husband at night and the following morning I had an Ipill an emergency...

Get personalised answers from verified doctor in minutes across 80+ specialties

134 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2